MAUDE Adverse Event Report: ARTHREX, INC. BIO-TRANSFIX; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. BIO-TRANSFIX; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number AR-1351LB
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Pain (1994); Arthralgia (2355); Device Embedded In Tissue or Plaque (3165)
Date of Event 07/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The device was reported to have been discarded.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that in (b)(6) 2014 there was a surgery because of anterior cruciate ligament rupture in the left knee in a (b)(6) hospital.During this surgery a pin arthrex bio-transfix was implanted.The pin should dissolve without complications within a period of a few years according to the surgeon.Some time after the surgery the patient was able to do her original sports until (b)(6) 2016.Then she was getting stinging knee pains sometimes.A mrt in (b)(6) 2018 showed that the cruciate ligament replacement surgery was integrated as planned but the pin was not dissolved.In addition, pin migration from the femoral canal with irritation of the iliotibial tract was visible.This lack of dissolving process was the reason for the pain.The revision surgery to remove the pin was on (b)(6) 2018 in (b)(6).Intraoperatively it was shown that the pin was broken and single pin pieces were found and removed in the site, the head part was removed, other pin pieces were flushed out.This meant that the operation took 50 minutes instead of the planned 20 minutes.And also increased the postoperative pain due to a larger wound surface through necessary tactile manipulations by the surgeon.After the surgery the patient was not able to walk for one week and she is still in physiotherapeutic treatment to restore normal mobility and reduce postoperative swelling.Because of the surgery, a 5cm long scar left.Update 03august2018: the initial surgery was proceeded on (b)(6) 2014 by dr.(b)(6) in a (b)(6) hospital.An x-ray after that surgery was not taken, because the pin was not depictable.The revision surgery took place on (b)(6) 2018, it was proceeded by dr.(b)(6) and dr.(b)(6) in an (b)(6) hospital.All broken pieces was retrieved from the patient.The part and batch number is unknown but the patient will try to find out.
 
Additional Manufacturer Narrative
The original part number as submitted was incorrect per an update from the customer.The new part number is ar-1351lb, bio-transfix, lot # 57088, udi- (b)(4).This is a follow-up submission due to changes to the product part number.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
The original part number as submitted was incorrect per an update from the customer.The new part number is ar-1351lb, bio-transfix, lot # 57088, udi- (b)(4).This is a follow-up submission due to changes to the product part number.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
BIO-TRANSFIX
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7942934
Report Number1220246-2018-00689
Device Sequence Number1665208
Product Code MAI
UDI-Device Identifier00888867035461
UDI-Public00888867035461
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K062466
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/16/2018
1 Device was Involved in the Event
2 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAR-1351LB
Device Catalogue NumberAR-5035TB-09
Device Lot Number57088
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/23/2018
Supplement Date Received by Manufacturer08/23/2018
Initial Report FDA Received Date10/08/2018
Supplement Report FDA Received Date10/16/2018
Patient Sequence Number0
Outcome Attributed to Adverse Event Other;